Alert archive / Tennessee / Tornado Warnings in 2018
Tornado Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 5, 2018, 9:18 PM CST for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2018, 9:18 PM CST (03:18 UTC)
- Expired
- Nov 5, 2018, 9:45 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 41 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
704
WFUS54 KOHX 060318
TOROHX
TNC021-043-125-060345-
/O.NEW.KOHX.TO.W.0012.181106T0318Z-181106T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
918 PM CST MON NOV 5 2018
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northern Dickson County in Middle Tennessee...
Southeastern Montgomery County in Middle Tennessee...
Northwestern Cheatham County in Middle Tennessee...
* Until 945 PM CST.
* At 916 PM CST, a severe thunderstorm capable of producing a
tornado was located 12 miles east of Erin, or near Slayden, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
Other locations impacted by this tornadic thunderstorm include
Cunningham, Cheatham Dam, Vanleer and Pleasant View.
This includes Interstate 24 between mile markers 9 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3634 8704 3620 8753 3638 8751 3658 8721
TIME...MOT...LOC 0316Z 240DEG 47KT 3632 8748
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Shamburger2 follow-up statements
514
WWUS54 KOHX 060325
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
925 PM CST MON NOV 5 2018
TNC043-060333-
/O.CAN.KOHX.TO.W.0012.000000T0000Z-181106T0345Z/
Dickson TN-
925 PM CST MON NOV 5 2018
...THE TORNADO WARNING FOR NORTHERN DICKSON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3634 8704 3631 8716 3631 8721 3633 8723
3632 8724 3632 8729 3631 8730 3632 8731
3632 8734 3634 8751 3638 8751 3658 8721
TIME...MOT...LOC 0323Z 243DEG 47KT 3636 8736
$$
TNC021-125-060345-
/O.CON.KOHX.TO.W.0012.000000T0000Z-181106T0345Z/
Montgomery TN-Cheatham TN-
925 PM CST MON NOV 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES...
At 923 PM CST, a severe thunderstorm capable of producing a tornado
was located 14 miles south of Clarksville, or near Cunningham,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Southside, Pleasant View, and Cheatham Dam.
This includes Interstate 24 between mile markers 9 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3634 8704 3631 8716 3631 8721 3633 8723
3632 8724 3632 8729 3631 8730 3632 8731
3632 8734 3634 8751 3638 8751 3658 8721
TIME...MOT...LOC 0323Z 243DEG 47KT 3636 8736
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Shamburger825
WWUS54 KOHX 060335
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
935 PM CST MON NOV 5 2018
TNC021-125-060345-
/O.CON.KOHX.TO.W.0012.000000T0000Z-181106T0345Z/
Montgomery TN-Cheatham TN-
935 PM CST MON NOV 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES...
At 935 PM CST, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Ashland City, or near
Cheatham Dam, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pleasant View and Cheatham Dam.
This includes Interstate 24 between mile markers 15 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3634 8704 3631 8716 3631 8721 3633 8723
3632 8724 3632 8729 3637 8734 3650 8715
TIME...MOT...LOC 0335Z 255DEG 38KT 3637 8723
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 5, 9:10 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 5, 9:10 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 910 PM CST Mon Nov 5 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to mention Tornado Watch Number 423 thru 06/09Z (3 AM CST) in zone forecast product. Latest HRRR model depicting best squall line movement west to east across mid state region and adjusted hrly grids with wx and pops accordingly. Highlighted mention of damaging winds, tornadoes, and heavy rainfall with this squall line as it moves across the mid state region. Nashville Metro area continues to look like it will be influenced by this squall line event between 10 PM CST and 1 AM CST. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Current temps trends in line with forecasted lows. Remainder of forecast continues to be on track. .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Went very close to 18Z TAF discussion reasoning. Several amendments probable at all terminal sites due to actual fluctuations in wx, wind, vsbys, and ceilings thru at least 06/10Z. Reason behind this is that there is no way with forecast wx resolution to do these very short term time period deviations accurately in a concise terminal forecast format. One significant change of note though is the introduction of LLWS with 60kts of shear within 2 KFT of sfc. Preliminary data from 06/00Z OHX sounding sounding profile depicting 50-60kts winds as close as 200 feet off sfc. Significant caution is urged for any aviation interest across the mid state region thru 06/10Z. Latest models continuing to support designated TEMPO group impacts and timing windows of potential strong/svr tstms of a potential squall line feature moving across terminal locations. During these TEMPO time periods sfc gusts 40 to 50 kts if not locally higher are certainly not out of the question. Sly sustained sfc winds 10-15kts with gusts to 25kts will veer to the west as sfc cold front moves into northwest portions of mid state by 06/04Z and proceeds southeastward across and out of mid state by 06/12Z. Conditions should rapidly improve to VFR/SKC conditions all terminals 06/14Z-06/24Z as sfc high pressure influences and a dry quasi swly flow pattern becomes established across mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Nov 5, 7:01 PM CST, 2 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 701 PM CST Mon Nov 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 701 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight There is an enhanced risk (level 3 out of 5) for severe thunderstorms across Middle Tennessee tonight. A line of strong to potentially severe thunderstorms is expected to move across Middle Tennessee from the mid evening hours into early Tuesday morning. Strong to severe thunderstorms within the line will be capable of producing damaging winds and some tornadoes. Locally heavy rainfall and localized flash flooding may be possible in a few locations also. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested from this evening through early Tuesday morning. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Nov 5, 7:56 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
756 PM CST MON NOV 5 2018
TNZ005-060230-
Stewart TN-
756 PM CST MON NOV 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 830
PM CST...
At 755 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Big Rock, or 10 miles northwest of Dover, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Big Rock and Land Between The Lakes.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807
TIME...MOT...LOC 0155Z 238DEG 38KT 3662 8792
WhiteheadSpecial weather statement, Nov 5, 8:36 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
836 PM CST MON NOV 5 2018
TNZ005-006-023-024-060300-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
836 PM CST MON NOV 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
STEWART...HOUSTON AND NORTH CENTRAL HUMPHREYS COUNTIES UNTIL 900 PM
CST...
At 835 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Springville, or 10 miles south of Paris Landing
State Park, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3648 8805 3663 8779 3664 8766 3634 8747
3633 8749 3634 8751 3632 8752 3616 8791
3622 8795 3626 8794 3631 8796 3635 8798
3637 8800 3639 8801 3645 8806
TIME...MOT...LOC 0235Z 239DEG 49KT 3630 8803
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:56 PM CST | Special Weather Statement | OHX | Stewart | 34 min |
| Nov 5, 8:36 PM CST | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Nov 5, 9:31 PM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 119 min |
| Nov 5, 9:55 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 35 min |
| Nov 5, 10:16 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson | 119 min |
| Nov 5, 10:20 PM CST | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 25 min |
| Nov 5, 10:31 PM CST | Tornado Warning | OHX | Wayne | 29 min |
| Nov 5, 10:33 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 27 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 21 min |
| Nov 5, 10:59 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Nov 5, 11:08 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:15 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 30 min |
| Nov 5, 11:31 PM CST | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Nov 5, 11:37 PM CST | Tornado Warning | OHX | Williamson | 23 min |
| Nov 5, 11:38 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:45 PM CST | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Nov 5, 11:55 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 34 min |
| Nov 5, 11:59 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 31 min |
| Nov 6, 12:00 AM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Nov 6, 12:01 AM CST | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Nov 6, 12:02 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 118 min |
| Nov 6, 12:18 AM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 14 min |
| Nov 6, 12:23 AM CST | Tornado Warning | OHX | Cannon, Rutherford | 37 min |
| Nov 6, 12:27 AM CST | Tornado Warning | OHX | Giles | 18 min |
| Nov 6, 12:43 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 32 min |
| Nov 6, 12:47 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 28 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 37 min |
| Nov 6, 1:23 AM CST | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Nov 6, 1:28 AM CST | Tornado Warning | OHX | Putnam, White | 15 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 42 min |
| Nov 6, 1:54 AM CST | River Flood Warning | OHX | Davidson | 5 hr |
| Nov 6, 2:12 AM CST | Areal Flood Advisory | OHX | Wilson | 2 hr |
| Nov 6, 7:24 AM CST | River Flood Advisory | OHX | Hickman | 69 min |
Nearby
Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.